MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-90-P-NS-DAV
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an outpatient interventional procedure involving angioplasty and placement of a stent for revascularization of a lower limb, two cxi support catheters separated.Another manufacturer's introducer and wire guide were used to access the femoral artery and retrograde access was obtained with another manufacturer's wire guide.The first cxi catheter was advanced into the femoral artery; however, the catheter reportedly became stuck/trapped in the patient.The surgeon then removed the catheter but discovered via "amplifier highlight" that part of the device had separated in the artery.After "several manipulations", the separated fragment was removed from the patient.A second cxi catheter (from the same lot) was then used; however, that catheter also separated.A fragment of the second catheter remains in the patient's artery, as it was impossible to remove without opening the patient.Reportedly, the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Event or Problem Description
Additional information was received 29mar2024.Both ipsilateral and contralateral access was obtained during the procedure.The catheters stuck at the entrance of the introducer.The patient was not hospitalized due to the event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an outpatient interventional procedure involving angioplasty and placement of a stent for revascularization of a lower limb, two cxi support catheters separated.Another manufacturer's introducer and wire guide were used to access the femoral artery and retrograde access was obtained with another manufacturer's wire guide.The first cxi catheter was advanced into the femoral artery; however, the catheter reportedly became stuck/trapped in the patient.The surgeon then removed the catheter but discovered via "amplifier highlight" that part of the device had separated in the artery.After "several manipulations", the separated fragment was removed from the patient.A second cxi catheter (from the same lot) was then used; however, that catheter also separated.A fragment of the second catheter remains in the patient's artery, as it was impossible to remove without opening the patient.Reportedly, the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 29mar2024.Both ipsilateral and contralateral access was obtained during the procedure.The catheters stuck at the entrance of the introducer.The patient was not hospitalized due to the event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint devices was also conducted.The complaint devices were returned to cook for investigation.The first catheter was separated, 83.5-centimeters from the strain relief.Nine centimeters of the second catheter was compressed, starting at 80.8-centimeters from the strain relief and extending the remaining length of the catheter.Several kinks were also noted along the catheter.Although the length of the distal tip of the second catheter measured within specification, the tip was slightly elongated, and the distal end was jagged and split, consistent with the reported tip separation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu warns ¿the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter¿ and ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned devices suggests that there is evidence the devices were manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The procedure involved revascularization and stent placement, and the catheters reportedly became stuck within the patient, indicating that the vessel was likely occluded/stenosed/calcified; however, details of the anatomy are unknown and procedural details are limited.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18918740
Report Number1820334-2024-00364
Device Sequence Number7042988
Product Code KRA
UDI-Device Identifier00827002525474
UDI-Public(01)00827002525474(17)261204(10)15783362
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-4.0-35-90-P-NS-DAV
Device Lot Number15783362
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer03/29/2024
05/09/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/05/2024
05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RSR50N10MQ 5FR INTRODUCERS; TERUMO WIRE STIFF 035 (B)(6); V18 WIRE (B)(6)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown